Alert archive / Montana / Tornado Warnings in 2008
Tornado Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 26, 2008, 7:09 PM MDT for Daniels County, Roosevelt County, Montana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 7:09 PM MDT (01:09 UTC)
- Expired
- Jun 26, 2008, 8:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
Counties Daniels County, MT, Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 98 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KGGW 270109 TORGGW MTC019-085-270200- /O.NEW.KGGW.TO.W.0003.080627T0109Z-080627T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 709 PM MDT THU JUN 26 2008 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA... SOUTHERN DANIELS COUNTY IN NORTHEAST MONTANA... * UNTIL 800 PM MDT. * AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHERN DANIELS COUNTY...OR 14 MILES SOUTHWEST OF SCOBEY...MOVING SOUTHEAST AT 25 MPH. * THE TORNADO WILL REMAIN OVER... RURAL AREAS OF SOUTHERN DANIELS COUNTY... RURAL AREAS OF NORTHWESTERN ROOSEVELT COUNTY... RURAL AREAS OF NORTHERN ROOSEVELT COUNTY... RURAL AREAS OF SOUTHEASTERN DANIELS COUNTY. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4867 10519 4845 10542 4857 10576 4876 10571 TIME...MOT...LOC 0109Z 320DEG 22KT 4863 10560 $$ VALONE WEATHER.GOV/GLASGOW
2 follow-up statements
000
WWUS55 KGGW 270148
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
748 PM MDT THU JUN 26 2008
MTC019-085-270200-
/O.CON.KGGW.TO.W.0003.000000T0000Z-080627T0200Z/
DANIELS-ROOSEVELT-
747 PM MDT THU JUN 26 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHWESTERN ROOSEVELT AND SOUTHERN DANIELS COUNTIES...
AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE ROTATION WITHIN A SEVERE THUNDERSTORM. THIS STORM
WAS LOCATED OVER NORTHERN ROOSEVELT COUNTY...OR 22 MILES SOUTH OF
SCOBEY...AND MOVING SOUTHEAST AT 25 MPH.
IN ADDITION TO A POSSIBLE TORNADO...THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4866 10520 4863 10524 4852 10535 4851 10535
4845 10542 4851 10557 4871 10544
TIME...MOT...LOC 0147Z 320DEG 22KT 4845 10537
$$
VALONE
WEATHER.GOV/GLASGOW000
WWUS55 KGGW 270159
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
759 PM MDT THU JUN 26 2008
MTC019-085-270208-
/O.EXP.KGGW.TO.W.0003.000000T0000Z-080627T0200Z/
DANIELS-ROOSEVELT-
758 PM MDT THU JUN 26 2008
...THE TORNADO WARNING FOR NORTHWESTERN ROOSEVELT AND SOUTHERN
DANIELS COUNTIES WILL EXPIRE AT 800 PM MDT...
AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ROOSEVELT COUNTY...OR ABOUT 21 MILES NORTH OF
POPLAR...MOVING TO THE SOUTHEAST AT 25 MPH. THE THUNDERSTORM HAS
WEAKENED AND RADAR WAS NO LONGER INDICATING ROTATION...SO THE
WARNING WAS ALLOWED TO EXPIRE. THIS STORM COULD STILL PRODUCE UP TO
HALF-INCH HAIL.
LAT...LON 4866 10520 4863 10524 4852 10535 4851 10535
4845 10542 4851 10557 4871 10544
TIME...MOT...LOC 0158Z 320DEG 22KT 4840 10530
$$
VALONE
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 26, 2:21 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 26, 2:21 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 221 PM MDT THU JUN 26 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... UPPER LEVEL SHORTWAVE TROUGH CENTERED OVER CENTRAL ALBERTA WILL CLOSE OFF TONIGHT AS IT MOVES INTO SASKATCHEWAN. UPPER TROUGH AXIS WILL SWEEP OVER THE CWA THIS EVENING AND MOVE INTO NORTH DAKOTA AFTER MIDNIGHT. EASTERN ZONES WILL REMAIN FAIRLY UNSTABLE THIS EVENING AND TO A LESSER DEGREE AFTER MIDNIGHT. EARLY EVENING GFS SURFACED BASED CAPE VALUES OF AROUND 1500 J/KG AND LIFTED INDEX...ALONG DEVELOPING OMEGA OVER SOUTHERN AND EASTERN ZONES COULD ENHANCE THE CHANCES FOR CONTINUING THUNDERSTORM ACTIVITY. HOWEVER THUNDERSTORM ACTIVITY ACROSS THE ZONES THIS MORNING AND AFTERNOON HAS HAD SOMEWHAT OF A STABILIZING AFFECT. MOST SEVERE ACTIVITY SHOULD MOVE INTO THE DAKOTAS BY EARLY EVENING. AS THE SASKATCHEWAN SHORTWAVE STACKS UP OVER THE CLOSED SURFACE LOW...BECOMING CYCLONIC...SURFACE PRESSURE GRADIENTS WILL TIGHTEN INCREASING WIND STRENGTH FRIDAY. WILL POSSIBLY NEED A LAKE WIND ADVISORY BEGINNING SOMETIME FRIDAY MORNING...CONTINUING INTO FRIDAY EVENING. LOW CENTER DIVES INTO NORTH DAKOTA FRIDAY NIGHT...THEN INTO THE WESTERN GREAT LAKES REGION ON SATURDAY. EXPECT SOME WRAPAROUND SHOWER ACTIVITY NEAR OUR NE ZONES FRIDAY NIGHT. CONDITIONS SATURDAY WILL IMPROVES AS AS SURFACE HIGH PUSHES INTO THE LOCAL REGION SATURDAY AS AN UPPER RIDGE GAINS STRENGTH OVER THE WEST. SCT .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... EXTENDED MODELS CONTINUE IN AGREEMENT WITH A STRONG UPPER RIDGE OVER THE REGION TO BEGIN THE PERIOD. CURRENT FORECAST REMAINS IN GOOD SHAPE. ONLY EDITS WERE FOR BORDER COORDINATION. SCT PREVIOUS DISCUSSION.... MODELS ARE IN VERY GOOD AGREEMENT WITH STRONG UPPER RIDGE DOMINATING THE WEATHER PATTERN EARLY IN THE PERIOD. THIS WILL BRING HOT AND DRY WEATHER INTO THE FORECAST AREA. MONDAY AND TUESDAY APPEAR TO BE THE HOTTEST DAYS AT THIS TIME WITH 90S FOR HIGHS IN MANY AREAS. BOTH THE GFS AND ECMWF BRING AN SHORTWAVE THROUGH MONTANA ON WEDNESDAY. THE WAVE IS FORECASTED TO FLATTEN THE UPPER RIDGE AND DROP A COLD FRONT SOUTH ACROSS THE FORECAST AREA. GFS IS STRONGER WITH THE FRONT THAN THE ECMWF BUT THE ECMWF IS WETTER THAT THE GFS WITH THE PRECIP. WILL ADD A SLIGHT CHANCE OF THUNDERSTORMS STARTING TUESDAY NIGHT AND CARRY IT THROUGH WEDNESDAY AND THURSDAY FOR NOW. FORRESTER && .AVIATION... THERE EXISTS POTENTIAL FOR ANY TAF SITE TO EXPERIENCE THUNDERSTORM ACTIVITY ANY TIME THIS EVENING...WHICH COULD BRING A PERIOD OF MVFR OR IFR CONDITIONS AND ERRATIC WIND DUE TO OUTFLOW. THUNDERSTORMS AND RAIN SHOWERS WILL DIMINISH FROM THE WEST TONIGHT...WITH ONLY KSDY AND KGDV TAF SITES REMAINING IN THE AREA OF SCATTERED STORMS. OTHERWISE NORTHWEST WINDS OF AROUND 10 KTS WILL INCREASE TO 15-20KT LATE FRIDAY MORNING...GUSTING TO 25-35KT. STRONGEST WIND WILL BE AT EASTERN TAF SITES. RAIN SHOWER AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AT EASTERN TAF SITES. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 26, 3:47 AM MDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 347 AM MDT THU JUN 26 2008 MTZ016-017-021-022-059>061-271000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 347 AM MDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE REGION TODAY AHEAD OF AN UPPER LEVEL TROUGH AND COLD FRONT. WHILE THE STRONGEST INSTABILITY WILL BE CLOSER TO THE NORTH DAKOTA BORDER THIS AFTERNOON...AN ISOLATED STRONG TO SEVERE STORM WILL STILL BE POSSIBLE UNTIL THE COLD FRONT PASSES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018>020-023>027-062-271000- DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- 347 AM MDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. AN UPPER LEVEL TROUGH WILL COMBINE WITH INCREASING INSTABILITY TO TRIGGER STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE SEVERE THREAT WILL GRADUALLY DIMINISH BY THIS EVENING AS STORMS EXIT INTO THE DAKOTAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 26, 1:56 PM MDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
156 PM MDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 7 S BAINVILLE 48.04N 104.22W
06/26/2008 E1.75 INCH ROOSEVELT MT PUBLIC
&&
DJSLocal storm report, Jun 26, 1:59 PM MDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
159 PM MDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 8 SW WIBAUX 46.90N 104.31W
06/26/2008 E0.75 INCH WIBAUX MT PUBLIC
&&
DJSLocal storm report, Jun 26, 2:15 PM MDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
215 PM MDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 9 SSE WIBAUX 46.86N 104.12W
06/26/2008 E0.75 INCH WIBAUX MT PUBLIC
&&
DJSLocal storm report, Jun 26, 5:36 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
536 PM MDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 SE GLENTANA 48.81N 106.19W
06/26/2008 E1.00 INCH VALLEY MT TRAINED SPOTTER
DIME TO QUARTER SIZED
0520 PM HAIL 15 N LINDSAY 47.44N 105.15W
06/26/2008 E0.75 INCH DAWSON MT TRAINED SPOTTER
&&
DJSLocal storm report, Jun 26, 6:29 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
629 PM MDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 6 N RICHLAND 48.91N 106.05W
06/26/2008 E1.00 INCH DANIELS MT PUBLIC
0605 PM HAIL 4 S BLOOMFIELD 47.35N 104.92W
06/26/2008 E1.75 INCH DAWSON MT PUBLIC
0610 PM HAIL BLOOMFIELD 47.41N 104.92W
06/26/2008 E0.88 INCH DAWSON MT PUBLIC
0615 PM HAIL 8 NNE BLOOMFIELD 47.52N 104.85W
06/26/2008 E1.00 INCH DAWSON MT TRAINED SPOTTER
&&
DJSLocal storm report, Jun 26, 6:52 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
652 PM MDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 8 N GLENDIVE 47.22N 104.71W
06/26/2008 E1.75 INCH DAWSON MT TRAINED SPOTTER
INCH AND A HALF TO GOLFBALL SIZED COVERED THE GROUND
&&
DJSThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:01 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 29 min |
| Jun 26, 6:23 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 67 min |
| Jun 26, 7:28 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 32 min |
| Jun 27, 3:28 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Valley | 18 hr |
Nearby
Tornado Warnings in Montana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.